MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k)# - k130293.The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported, during an aortic iliac intervention involving a (b)(6) year old male patient, the advance 18 lp low profile pta balloon dilatation catheter was removed and a piece snapped off.No pieces of the device remained inside the patient.No injuries or additional medical intervention were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 18 lp low profile pta balloon dilatation catheter was returned for investigation.No damage was noted to the catheter or hub; however, the distal end of the balloon is missing.The proximal marker band is present.The distal marker band is not present.The separated balloon edge is jagged and at a 65 degree angle.Both the measurements for the catheter length and balloon length were out of tolerance.A document-based investigation was performed.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Without additional information, we are unable to determine if the failure of the device was attributed to device handling, user technique, and/or patient anatomy.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.If additional information is provided, this investigation will be reopened and a supplemental report will be provided.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6792889
Report Number1820334-2017-02499
Device Sequence Number16529285
Product Code LIT
UDI-Device Identifier10827002308524
UDI-Public(01)10827002308524(17)200321(10)7766202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-18-170-6-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR